Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 26, 2016Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 26, 2016, 4:21 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 4:21 PM CDT (21:21 UTC)
Expired
Jun 26, 2016, 5:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL

Counties Butler County, AL, Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 88 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:50 PM CDTTSTM WND DMGE Honoraville, ALLARGE TREE DOWN ON HWY 50 JUST EAST OF HONORAVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS84 KMOB 262121
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SUN JUN 26 2016
 
ALZ054>058-060-262215-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-WILCOX AL-
421 PM CDT SUN JUN 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CONECUH...NORTHEASTERN MONROE...CRENSHAW...
NORTHERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER COUNTIES UNTIL
515 PM CDT...

AT 421 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT DEPOSIT TO NEAR GOSHEN...AND MOVING
SOUTHWEST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...GREENVILLE...LUVERNE...GEORGIANA...BRANTLEY...MCKENZIE...RIVER
FALLS...RUTLEDGE...DOZIER...HEATH...GANTT...GLENWOOD AND PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3153 8616 3153 8620 3149 8619 3124 8639
      3185 8719 3200 8686 3196 8686 3196 8644
      3180 8620 3179 8620 3177 8615 3166 8615
      3162 8618 3162 8615 3155 8614
TIME...MOT...LOC 2121Z 067DEG 27KT 3204 8664 3172 8617 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:26 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 26, 3:26 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
326 PM CDT SUN JUN 26 2016

.NEAR TERM /Now Through Monday/...

Upper ridging will continue to weaken and shift westward through
Monday. Meanwhile, a weak front will sink southward across the
Tennessee Valley during the day on Monday. Increasing moisture (PW
values around 2 inches) combined with the weakening upper ridge will
allow for an enhancement in afternoon showers and thunderstorms.
Scattered showers and thunderstorms are expected area wide during
the peak heating hours. Strong instability combined with some
lingering dry air in the sub- cloud layer will create a favorable
environment for gusty winds in the stronger storms. Outside of any
relief from storms, hot and muggy conditions will continue with highs
in the low to mid 90s and heat index values off 100-106. Lows tonight
will fall into the mid 70s inland to upper 70s along the coast. /13

.SHORT TERM /Monday night Through Wednesday night/...

A fairly active convective weather pattern is anticipated through
Wednesday night.

Monday night scattered thunderstorms should continue in the
conditionally unstable airmass overlying the area where layer
precipitable water values average around 2.0 inches. The upper level
ridge that had dominated area weather is carved back to the west.
With the ridge to our west minor shortwave troughs will move across
the area and couple with a surface trough of low pressure overlying
the area...triggering convection.

Convective activity increases as a major shortwave trough moving
down the longwave trough developing over the region drives a frontal
boundary southward across the forecast area.  Layer precipitable
water values rise well above normal and approach 2.25 inches.
Thunderstorms and showers are expected to become numerous during the
day. Lack of shear limits the severe risk but could possibly see a
strong outflow boundary with an organized cold pool develop north of
the forecast area where vertical shear is more favorable and then push
south across the area by late afternoon. The greatest threat would be
strong to possibly marginally severe straight line winds. Strong
updrafts are quite possible as afternoon MU CAPE climb to 4000 to
5000 J/kg but large hail remains unlikely as Wet Bulb Zeros remain up
above 14000'. Periods of heavy rainfall are possible and amounts of 1
to 3 inches are possible which could cause some localized nuisance
flooding along poor drainages.

Models have been somewhat inconsistent in whether or nor the front
makes it southward off the coast Tuesday night. With nocturnal
cooling over land giving it a little extra push it's more likely than
not the weakening boundary moves over the near coastal waters. Due to
some uncertainty...left low end chances for thunderstorms over the
region but bumped them up over the marine area.

Wednesday looks to be another convectively active day as the
boundary shifts north with added push from the sea breeze. Showers
and thunderstorms are expected to become numerous again over our
coastal counties becoming more scattered inland. Precipitable water
amounts remain highest along the coast...around 2.0 inches. Amounts
decrease rapidly moving inland to fairly dry 1 to 1.25 inches over
our more inland counties. Activity is expected to taper off overnight
with the chances for showers or thunderstorms basically being
confined to areas near the coast and over the Gulf waters.

Temperatures should be held in check with the increased convective
activity expected to occur across the area...average daily
temperatures should trend near to a little cooler than
climatological norms through the period. /08

.LONG TERM /Thursday Through Sunday/...

Drier conditions are expected from Thursday through Sunday. An upper
level longwave trough remains anchored over the Eastern States with
the forecast area remaining generally west of its axis. This will
provide for a much drier airmass then we experienced earlier in the
week. Layer precipitable water amounts will trend below to near
normal for this time of year. And a generally diurnally driven wind
and convective pattern develops over the area. Winds onshore during
the day...offshore at night. Pop up showers generally developing over
land during the day and then over the Gulf at night. The GFS does
start increasing layer precipitable water amounts by Saturday night
and pushes a frontal boundary near the northern portion of the
forecast area Sunday. Too much uncertainty to completely buy off on
this solution at the moment but have kept high chance PoPs in the
forecast for now on Sunday. Daily average temperatures are expected
to trend near to a little warmer than average Thursday through Sunday.
/08

&&

.MARINE...

High pressure will remain in place across the marine area
through the week. This will maintain a generally light onshore flow
during the day, with a slight enhancement due to the seabreeze. Seas
will remain 1-2 feet. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  93  75  89 /  20  40  30  60
Pensacola   77  91  76  90 /  20  30  30  60
Destin      78  89  79  90 /  20  30  20  50
Evergreen   73  95  74  90 /  30  40  40  70
Waynesboro  73  95  74  89 /  30  40  30  70
Camden      74  96  75  91 /  30  40  30  70
Crestview   74  95  74  92 /  30  40  30  60

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 26, 6:03 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CDT SUN JUN 26 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
603 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. A FEW MAY BECOME STRONG TO SEVERE WITH WINDS GUSTING TO
60 MPH AND SMALL HAIL...BUT ORGANIZED SEVERE ACTIVITY IS NOT
EXPECTED.

HEAT INDICES TODAY ARE EXPECTED TO TOP OUT IN THE 101 TO 106 DEGREE
RANGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY THROUGH THURSDAY. A FEW MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-271115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
603 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORM ACTIVITY ARE EXPECTED MONDAY THROUGH FRIDAY
OVER THE COASTAL WATERS. THE STRONGER STORMS COULD PRODUCE LOCALLY
HIGH WINDS AND WAVES.

In the hours before

Special weather statement, Jun 26, 2:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SUN JUN 26 2016

FLZ205-262015-
OKALOOSA INLAND FL-
229 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 315 PM CDT...

AT 229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF CRESTVIEW...MOVING WEST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3058 8666 3085 8660 3078 8639 3058 8639
TIME...MOT...LOC 1929Z 101DEG 6KT 3069 8643
Special weather statement, Jun 26, 4:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT SUN JUN 26 2016

ALZ054>058-060-262215-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-WILCOX AL-
421 PM CDT SUN JUN 26 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CONECUH...NORTHEASTERN MONROE...CRENSHAW...
NORTHERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER COUNTIES UNTIL
515 PM CDT...

AT 421 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT DEPOSIT TO NEAR GOSHEN...AND MOVING
SOUTHWEST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...GREENVILLE...LUVERNE...GEORGIANA...BRANTLEY...MCKENZIE...RIVER
FALLS...RUTLEDGE...DOZIER...HEATH...GANTT...GLENWOOD AND PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3153 8616 3153 8620 3149 8619 3124 8639
      3185 8719 3200 8686 3196 8686 3196 8644
      3180 8620 3179 8620 3177 8615 3166 8615
      3162 8618 3162 8615 3155 8614
TIME...MOT...LOC 2121Z 067DEG 27KT 3204 8664 3172 8617

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:44 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw25 min
Jun 26, 5:11 PM CDTSpecial Weather StatementMOBButler, Crenshaw64 min
Jun 26, 5:44 PM CDTSpecial Marine WarningMOB61 min
Jun 26, 6:13 PM CDTSevere Thunderstorm WarningMOBMobile, Washington47 min
Jun 26, 6:25 PM CDTSpecial Weather StatementMOBEscambia50 min
Jun 26, 6:50 PM CDTSevere Thunderstorm WarningMOBEscambia40 min
Jun 26, 2:29 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Jun 26, 6:20 PM CDTSpecial Weather StatementMOBSanta Rosa40 min
Jun 26, 6:36 PM CDTSpecial Weather StatementMOBSanta Rosa39 min
Jun 26, 5:58 PM CDTSpecial Weather StatementMOBGreene47 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.